Nose bleeding is a common situation seen in otorhinolaryngological practices. One of the greatest risk factors in nose bleeding is the use of anticoagulant medicine. With the medicine developed in recent years, the risk of nose bleeding due to the frequent use of anticoagulant and antiagregant is gradually increasing.
The purpose of this study is to determine the effects of especially new-generation anticoagulants on nose bleeding. In addition, the use and complications of new-generation anticoagulants and antiagregants have been compiled in light of information obtained from the literature.
Three hundred forty patients whose follow-up is conducted by the cardiology department and who use oral antithrombocytic medicine have been included in the study. It has been determined that 15% of these patients use new-generation oral anticoagulants (Rivaroksaban, apiksaban, dabigatran, danaparoid) and the other patients are treated with conventional antithrombocytic treatment (Aspirin, Warfarin, Enoksaparin sodium). The rate of nose bleeding in patients who use classical anticoagulants has been observed to be 28%. In 30 of these patients who had nose bleeding, while cauterization and buffering by otorhinolaryngology specialists, major intervention has not been necessary for any of the patients. While bleeding has been observed in 26% of the patients who use new-generation anticoagulants, bleeding that required operational intervention has taken place in 2 patients. Bleedings have been stopped surgically through a large number of cauterization and buffering.
While the new-generation anticoagulants cause lower rate of bleeding, it has been observed that controlling these bleedings is more difficult.